Feeling so low

Ok for the past 5 years I have been living with SAD and anxiety and finally got diagnosed with under active thyroid last week and the doc have me 25mg a day levothyroxine and as the days have passed I have become more and more tired and so so low I feel that it would be best to just hide and cry I don't understand why I am feeling like this. Thinking a trip back to the docs could help x

12 Replies

  • So sorry you feel so bad.

    25mcg is a low starting dose and you should get more blood tests done after 6 weeks.

    I too got worse on this low starting dose - I became so tired I could hardly hold my head up and started packing on the weight.

    Unfortunately it takes time to slowly increase and to feel improvements.

  • Thankyou. As I am new to it I am unsure about this x it gives me comfort to read this and see how suportive everyone is x

  • As you have been unwell for so long - things will not improve quickly. The body needs time to adjust to new things - especially where hormones are involved. Do you have your last results that enabled you to have a diagnosis ? It is your legal right to have copies. It would be good to always ask for them so you can monitor the progress and detect things that need adjusting yourself.

    How are your levels of B12 - Ferritin - Folate - Iron - VitD ? They all need to be tested - and to be OPTIMAL for you to feel well and for your Levo to work well. Low B12 and VitD can cause you to feel depressed.....

  • Thankyou for ur advice x

  • From now on always get a print-out of your blood test results for your own records and they should also have the ranges on them as well. Labs differ and it makes it easier to comment.

    25mcg is such a miniscule dose it has probably made you feel worse. Normally it would be 50mcg and thereafter about every six weeks, and an increase of 25mcg till you feel well again. We have to read and learn and eventually know more than most GPs in order to recover our health.

    Some information for you:

    Blood Tests: Have the earliest possible appointment. Leave 24 hours since last dose of levo and blood test as it may skew results and fast (you can drink water). Take levo after test.

    Take thyroid hormones on wakening and wait approx 1 hour before eating. Some foods interfere with medication. Leave 4 hours between hormones and supplements. Some prefer bedtime dosing, in that case you must leave 2 hours after eating before taking hormones. If you've had a fatty meal it should be longer. Food can interfere with the uptake.

    Ask for Vitamin B12, Vit D, iron, ferritin and folate to be tested. They should be towards the upper range.

    I would see your GP earlier than he suggested and say you are feeling much worse could you have an increase in levo.

  • Thanks so much as with being new to this I know nothing about it . 😌

  • I think many members are the same. I didn't even know what the function of the thyroid gland was or where it was situated. If everything works in our body, we are unaware how important some things are and the more informed we get about the thyroid gland the better we become (of course we need optimum meds). Once well we can forget and live normally.

  • Sorry to hear you are so low Linzilei. Its a shock to the system to be told a diagnosis but you can now get better and you have come to the best place for advice and information. It takes time to learn about your condition but once you become familiar with the terms you will come to recognise your symptoms and whether you are over or under medicated. We have all started where you are but you have now found the right road to your recovery and I am sure that your anxiety will dissipate along with your SAD. Look up information on minerals and vitamins on this site, lots of really helpful people out there willing to help and advise. We know how you feel and you can get support that you need here.

    For the anxiety my best way to deal with it was to put together my pack, rescue remedy, I also print out things that I find useful, maybe from other sufferers or how to get out of an anxiety attack or what causes it. I found that gluten or carbs cause a sugar spike started mine off. I now watch what I eat and avoid sugar and potatos, sweet potatos are best. Get to bed by 10pm, eat very well, ashwagandha and rhodiola and maca are good for stress and making you feel better.

    But take comfort that you have started on the road to recovery and one day you will be helping others starting out.

    We are all in it together. xx

  • Hi thanks for ur comment I have found that I did not take my mess today as I had to go to work so I am calling the docs first thing in the morning. As in work I have found that there are more people to talk to about it as they deal with it too ons lady takes her meds at night time due to the affects so I will take mine tonight to try it out and hope I will sleep right through I was so scared to take them this morning as how low I was yesterday as I can not be like that in work x

  • Hi Linzilei

    Don't be scared, there are a lot of us out there going through the same thing. There are some good websites out there if you are feeling anxious. I saw a herbalist who really helped me, she gave me a tincture to take three times a day and it stopped my mind worrying, it really calmed me down. To know that there is someone there who can help in itself helps. It takes some money but if you get your worrying and anxiety under control then you can get your stress under control. An Epsom Salt bath is good before bedtime, camomile tea, valerian and B6 will help send you off. At least you can talk to people at work who understand what you are going through.

    You need a good doctor for testing and support, ask around. xx

  • your low, low dose hase made your worse. You need to find a new doctor asap.

  • Hello there,

    I thought I might share my experience because you may be able to relate to it.

    When I first started Levo I was given 25mcgs and plummeted into a very, very dark place. I felt suicidal. The worst depression of my life.

    I cut back to 12.5mcgs which I could tolerate with no depressive symptoms.

    I raised my dosage painfully slowly. When I felt a was tolerating a certain dosage I would raise again by 12.5 mcgs every other day and hold that for 6 weeks.

    It has taken me months and months to get to 75mcgs.

    I never thought I would get passed 37.5 at one point!!

    Some of us are incredibly sensitive to this hormone entering our bodies. We have to introduce the Levo very very slowly.

    See if you feel less depressed on 12.5 mcgs...........


You may also like...